Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2019, 10:33 AM CST for 5 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2019, 10:33 AM CST (16:33 UTC)
- Expired
- Mar 9, 2019, 11:15 AM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 3:49 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 9, 7:18 AM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 4.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 7.4
The text
As transmitted.
093
WUUS54 KSHV 091633
SVRSHV
TXC183-203-365-401-423-091715-
/O.NEW.KSHV.SV.W.0013.190309T1633Z-190309T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1033 AM CST Sat Mar 9 2019
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Smith County in northeastern Texas...
Southern Harrison County in northeastern Texas...
Northern Panola County in northeastern Texas...
Northern Rusk County in northeastern Texas...
Southern Gregg County in northeastern Texas...
* Until 1115 AM CST.
* At 1032 AM CST, severe thunderstorms were located along a line
extending from near Hallsville to near Kilgore to Overton, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Longview, Marshall, Kilgore, Hallsville, Overton, Tatum, New
London, Arp, Beckville, Deberry, Elysian Fields, Lakeport, Easton,
Scottsville, Rolling Meadows, Monroe, Darco, Stewart, Jonesville
and Chalk Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3258 9407 3231 9411 3218 9441 3223 9515
3240 9495 3253 9470
TIME...MOT...LOC 1632Z 271DEG 40KT 3248 9467 3234 9479 3227 9500
HAIL...1.00IN
WIND...60MPH
$$
091 follow-up statement
770
WWUS54 KSHV 091659
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1059 AM CST Sat Mar 9 2019
TXC423-091709-
/O.CAN.KSHV.SV.W.0013.000000T0000Z-190309T1715Z/
Smith TX-
1059 AM CST Sat Mar 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of Smith
County. Therefore, the warning for Smith County has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
northeastern Texas. A Severe Thunderstorm Watch also remains in
effect until 300 PM CST for northeastern Texas.
LAT...LON 3258 9407 3231 9411 3218 9441 3222 9494
3239 9467 3254 9448
TIME...MOT...LOC 1659Z 262DEG 42KT 3251 9434 3240 9443 3234 9465 3222
9480
$$
TXC183-203-365-401-091715-
/O.CON.KSHV.SV.W.0013.000000T0000Z-190309T1715Z/
Harrison TX-Panola TX-Rusk TX-Gregg TX-
1059 AM CST Sat Mar 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR SOUTHERN HARRISON...NORTHERN PANOLA...NORTHERN RUSK AND
SOUTHEASTERN GREGG COUNTIES...
At 1059 AM CST, severe thunderstorms were located along a line
extending from Marshall to 8 miles northeast of Tatum to 12 miles
south of Hallsville to near Henderson, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marshall, Tatum, Beckville, Deberry, Elysian Fields, Easton,
Scottsville, Monroe, Darco, Stewart, Jonesville, Chalk Hill and Oak
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3258 9407 3231 9411 3218 9441 3222 9494
3239 9467 3254 9448
TIME...MOT...LOC 1659Z 262DEG 42KT 3251 9434 3240 9443 3234 9465 3222
9480
HAIL...1.00IN
WIND...60MPH
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 10:02 AM CST, 31 minutes earlier.
Area forecast discussion, Mar 9, 10:02 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1002 AM CST Sat Mar 9 2019
.UPDATE...
Based on latest radar trends and an axis of higher CAPE values
ahead of the convective line across East Texas, went ahead and
added several counties to SVR Watch 12, mainly along the southern
tier. Additionally, cancelled a few counties where the storms
cleared across southeast Oklahoma and northeast Texas on SVR watch
11. /05/
&&
.PREV DISCUSSION... /issued 722 AM CST Sat Mar 9 2019/
UPDATE...
Severe risk of mainly hail and damaging winds to continue through
much of the morning. Ongoing convection across mainly northeast
Texas and southeast Oklahoma at this time will continue spreading
east into southern Arkansas and extreme northern Louisiana.
Therefore, the severe thunderstorm watch has been expanded
eastward. /05/
PREV DISCUSSION... /issued 703 AM CST Sat Mar 9 2019/
AVIATION...
For the 09/12Z TAF period, mostly MVFR cigs are observed this
morning as breezy S/SW winds draw in Gulf moisture in the lower
flight levels. Expect convection to really begin increasing by mid
to late morning across East Texas and SHV/TXK and gradually spread
east toward ELD/MLU through the afternoon hours. Some storms could
be strong to severe with hail, gusty winds, and frequent lightning
the main aviation concerns. Showers and storms will eventually end
from west to east through this afternoon and evening with VFR cigs
returning before gradual clearing is expected overnight. S/SW wind
will range from near 12-18 kts with higher gusts of 25-30 mph even
outside of convection. Winds will gradually veer more W and then N
as a cold front advances through the region with speeds becoming
light to near calm after 10/03Z.
/19/
PREV DISCUSSION... /issued 453 AM CST Sat Mar 9 2019/
SHORT TERM.../Today through Sunday/
Severe weather threat continues through this afternoon...
Deep southerly flow continues to usher in ample Gulf moisture
this morning with dew points already in the mid to upper 60s
areawide. S/SW winds at the sfc will be increasing throughout the
morning so did expand the Lake Wind Advisory to cover all of the
region through late afternoon. Of course, the primary concern
continues to center around the potential for severe thunderstorms
near and along an advancing dry line across west central Texas and
farther north of the Red River into SW Oklahoma at this time.
Robust convection is ongoing in these areas with several severe
thunderstorm warnings already issued so far this morning. The
strongest storms are currently near and along the I-35 corridor
over north central Texas with large hail being the primary concern
although damaging winds are also a possibility as these storms
track east of the DFW metro on toward our western zones.
As a result, Severe Thunderstorm Watch 11 does include McCurtain
County Oklahoma and the western half of NE Texas south to I-20.
Initially, look for storms to be elevated with very steep mid-
level lapse rates. However, as the dry line moves closer to the
region and temperatures warm, the capping inversion should start
to erode such that some surface-based instability should be
available for additional convective development as the day wears
on into the afternoon hours. Short-term progs also continue to a
show some 1500-2000 SBCAPE values possibly edging into our area
along with a 60-65 kt LLJ developing as winds continue to veer SW.
All this to say we also cannot rule out an isolated tornado or
two with the current Day 1 Convective Outlook placing much of our
area in a Slight Risk, generally along and north of I-20. Storms
will expand farther eastward through the afternoon with our NW
half beginning to clear later in the day behind the advancing dry
line. Severe potential will continue across our eastern areas
through the late afternoon before diminishing closer to sunset.
The cold front will finally begin to usher into the region this
evening and overnight but with little fanfare as the severe threat
will be over by this time. Look for gradually clearing skies with
temperatures falling into the 40s to lower 50s with light winds.
Through the day on Sunday, expect the frontal boundary to stall
down near the coast with some returning moisture along with weak
isentropic ascent. This may be enough to initiate a few showers,
mainly across our NW zones where a weak shortwave is also expected
to track along the middle Red River Valley on Sunday afternoon.
Highs on Sunday will manage to climb back into the 60s and 70s
with not much of an air mass change despite the frontal passage.
/19/
LONG TERM.../Sunday Night through Friday/
A stationary front will still be located near or just north of the
Gulf coast at the start of the period. Increasing isentropic ascent
should result in the development of scattered showers and
thunderstorms across much of the area. Coverage should increase
through the day and into Monday night as the front lifts back north
across the area. Southwesterly flow aloft should provide an ample
supply of deep layer moisture. The best rain chances during the day
Monday will be across East Texas south of Interstate 20 but will
shift northward with the warm front into Southeast Oklahoma and
extreme Northeast Texas by Monday night.
On Tuesday, a strong shortwave trough will dig into Northwest
Mexico. Forcing for ascent will spread over a large portion of the
Southern Plains. Most of the convection will remain over Oklahoma
and Texas on Tuesday and will become more focused along a rapidly
developing lee surface trough and Pacific cold front/dryline. As the
shortwave trough ejects northeast and into Kansas by noon Wednesday,
the dryline and associated surface low will surge eastward towards
our area. Strong to severe convection should develop ahead of the
dryline across Oklahoma and Texas late Tuesday, and this line of
storms should move into the western fringes of our area around
sunrise Wednesday before marching across the remainder of the area
during the daytime hours. In addition to the severe weather threat,
heavy rain and flooding may be a concern depending on how much rain
is received Monday and Tuesday.
The GFS has backed off considerably in regards to any lingering
rainfall after 00z Thursday. The ECMWF, which is showing better run-
to-run consistency, still suggests the frontal boundary will become
stationary across our area until Friday. If the front does stall,
this will keep showers and a few thunderstorms across at least the
southeast half of the forecast area for much of Thursday. A longwave
trough axis should bring another cold front through the area by
Friday morning finally pushing the precipitation out of the area and
ushering considerably drier and air into the region for Friday and
the following weekend.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 49 71 51 / 90 10 10 30
MLU 78 52 71 50 / 80 40 10 30
DEQ 74 44 62 46 / 90 0 10 30
TXK 76 47 64 47 / 100 0 10 30
ELD 75 47 69 48 / 100 10 10 30
TYR 76 49 70 50 / 90 0 10 30
GGG 78 49 72 50 / 90 0 10 30
LFK 77 52 75 55 / 50 10 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 4 PM CST this afternoon for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 4 PM CST this afternoon for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 4 PM CST this afternoon for OKZ077.
TX...Lake Wind Advisory until 4 PM CST this afternoon for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
05/09/19Hazardous weather outlook, Mar 9, 6:05 AM CST, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 605 AM CST Sat Mar 9 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 605 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Severe thunderstorms are possible today as a dryline moves across the region. The entire area is at risk for severe weather, but the greatest threat should be north of line from Alto Texas to Columbia Louisiana. Tornadoes, large hail, and damaging winds will be possible. The severe weather threat will diminish from west to east and should end completely by sunset. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms will return Monday and Tuesday as a warm front moves northward across the area. Locally heavy rainfall could lead to isolated flooding. Strong to severe thunderstorms will be possible again early Wednesday morning through late Wednesday afternoon. Damaging winds and large hail will be the primary threats, but isolated tornadoes cannot be ruled out. The severe weather threat should end by Wednesday evening, but rain will likely linger across portions of Southern Arkansas, much of Louisiana, and Deep East Texas until early Friday morning. Given the rainfall already expected earlier in the week, any additional heavy rainfall could lead to more flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today through late this afternoon. 09
In the hours before
Special weather statement, Mar 9, 6:55 AM CST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
655 AM CST Sat Mar 9 2019
OKZ077-TXZ096-091345-
McCurtain OK-Red River TX-
655 AM CST Sat Mar 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND NORTHERN
RED RIVER COUNTIES UNTIL 745 AM CST...
At 654 AM CST, Doppler radar was tracking a strong thunderstorm over
Bagwell, or 10 miles northwest of Clarksville, moving northeast at 65
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Idabel, Broken Bow, Bagwell, Manchester, Detroit,
Millerton, Haworth, Garvin, Moon, Goodwater, Shinewell, Woodland,
Redland, America, Kiomatia, Oak Hill, Golden, Bokhoma and Farmers
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Oklahoma...and northeastern Texas.
LAT...LON 3383 9531 3420 9466 3380 9448 3370 9474
3369 9475 3347 9531
TIME...MOT...LOC 1254Z 243DEG 55KT 3367 9522
09Local storm report, Mar 9, 7:57 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 2 NNE DE QUEEN 34.07N 94.32W
03/09/2019 E0.70 INCH SEVIER AR EMERGENCY MNGR
&&
CNLocal storm report, Mar 9, 7:59 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND GST 2 NNE DE QUEEN 34.07N 94.32W
03/09/2019 E60 MPH SEVIER AR EMERGENCY MNGR
&&
CNLocal storm report, Mar 9, 9:02 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM FLASH FLOOD 1 NW DE QUEEN 34.05N 94.35W
03/09/2019 SEVIER AR TRAINED SPOTTER
WATER ACROSS CIRCLE DRIVE. 3 INCHES OF RAIN
ALSO MEASURED BY THE PUBLIC AND REPORTED VIA
SOCIAL MEDIA.
&&
CNLocal storm report, Mar 9, 9:17 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG 14 N DIERKS 34.32N 93.98W
03/09/2019 HOWARD AR TRAINED SPOTTER
REPORTS OF CHICKEN HOUSES AND BARNS DAMAGED
AND TREES AND POWER LINES DOWN IN THE ATHENS
AREA.
&&
CNLocal storm report, Mar 9, 10:07 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1007 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM TSTM WND GST 1 NNW PITTSBURG 33.01N 94.98W
03/09/2019 E60 MPH CAMP TX PUBLIC
&&
CNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:03 AM CST | Special Weather Statement | SHV | Red River | 42 min |
| Mar 9, 6:55 AM CST | Special Weather Statement | SHV | Red River | 50 min |
| Mar 9, 7:08 AM CST | Severe Thunderstorm Warning | SHV | Red River | 67 min |
| Mar 9, 8:41 AM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 49 min |
| Mar 9, 9:24 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Rusk, Smith, Upshur and 1 more | 66 min |
| Mar 9, 9:29 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus and 1 more | 61 min |
| Mar 9, 10:14 AM CST | Tornado Warning | SHV | Bowie, Cass | 16 min |
| Mar 9, 10:24 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 66 min |
| Mar 9, 10:40 AM CST | Tornado Warning | SHV | Cass, Marion | 50 min |
| Mar 9, 11:17 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 43 min |
| Mar 9, 11:34 AM CST | Special Weather Statement | SHV | Cherokee, Rusk | 41 min |
| Mar 9, 11:56 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 39 min |
| Mar 9, 12:04 PM CST | Special Weather Statement | SHV | Panola, Shelby | 41 min |
| Mar 9, 12:12 PM CST | Special Weather Statement | SHV | Nacogdoches | 48 min |
| Mar 9, 12:50 PM CST | Special Weather Statement | SHV | Shelby | 40 min |
| Mar 9, 12:52 PM CST | Special Weather Statement | SHV | Nacogdoches | 38 min |
| Mar 9, 1:44 PM CST | Special Weather Statement | SHV | Shelby | 46 min |
| Mar 9, 3:13 PM CST | Special Weather Statement | SHV | Angelina | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.